Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 6, 2011, 4:18 PM EDT for Wabash County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 6, 2011, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
County Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WWUS83 KIWX 062018
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT SAT AUG 6 2011
INZ017-024-025-062045-
HUNTINGTON IN-WABASH IN-WHITLEY IN-
418 PM EDT SAT AUG 6 2011
...THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...NORTHERN WABASH
AND SOUTHWESTERN WHITLEY COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
LIBERTY MILLS...
BRACKEN AND BIPPUS...
LUTHER...GOBLESVILLE AND TUNKER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4086 8592 4104 8595 4105 8588 4104 8570
4107 8569 4111 8544 4088 8541
TIME...MOT...LOC 2017Z 263DEG 22KT 4096 8581
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:01 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 6, 4:01 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT SAT AUG 6 2011 .SHORT TERM... WK CONV INDUCED SW TROUGH THAT ROLLED OUT OF SD YDA NOW INTO WRN MI AND SPAWNING AN AREA OF EXPANDING CONVN THERE. HWVR LTL SWD EXTENT OWING TO POOR LL MASS FLUX UNDERNEATH CONTD WK LL FLW REGIME. SOME IMPROVEMENT PSBL THIS AFTN ESP ALG DIFFERENTIAL HEATING ZONE TAKING PLACE ALG SRN EDGE OF MID/HIGH CLD SHIELD...GENERALLY ALG US 30 CORRIDOR...AND INVOF OF BETTER LL THETA-E RIDGING. OTHERWISE OVERALL PREFERENCE GOING FORWARD LIES W/PRIOR 00Z ECMWF HANDLING OF NXT UPSTREAM SW ROLLING EWD OUT OF ND AND IN LINE W/OBSVD MODEL TRENDS TAKING A WEAKER/MORE SUBDUED MID LVL REFLECTION THROUGH THE NRN LAKES TOMORROW. OF GREATER CONSEQUENCE THOUGH IS EROSION OF GREATER LL THETA-E RIDGING IN WAKE OF LEAD DISTURBANCE OVERNIGHT AND MAY TEMPER OVERALL EXTENT OF SFC BASED DESTABILIZATION ATTAINABLE PRIOR TO FROPA. THIS IS ESP SO SHLD UPSTREAM CONVN TAKE OFF OVR IA THIS EVENING AS CLD DEBRIS FM THAT NOCTURNALLY DECAYING COMPLEX SPREADS DOWNSTREAM SUN MORNING AND WOULD HINDER THINGS FURTHER SUN AFTN AHD OF CDFNTL BNDRY. THUS COMMENSURATE W/SURROUNDING OFFICES TAKE...WILL ADJUST LOWER ACCORDINGLY. && .LONG TERM... MONDAY THROUGH SATURDAY STRENGTHENING INFLUENCE OF THE HUDSON BAY VORTEX CAN BE EXPECTED IN THE LONG TERM PERIOD AS FLOW RE-ORGANIZATION OVER THE GULF OF ALASKA SUPPORTS A CHANGE IN THE CONUS FLOW PATTERN. FORECAST MODELS AND MEAN ENSEMBLES ARE ALL ON THE SAME PAGE PER FLATTER LOCAL HEIGHTS WITH A NW FLOW REGIME...OFFERING COOLER THERMAL FIELDS AND MUCH DRIER AIR INTO THE REGION...ESP BY THE MIDDLE OF NEXT WEEK...WITH ANOTHER SFC TROUGH PUSHING THROUGH THE REGION ON TUES. HEIGHT FORECAST DETAILS BECOME MUCH MORE MUDDLED TOWARD THE END OF THE PERIOD...AS LOW CONFIDENCE IN THE MEAN MID LEVEL FLOW LOOMS. THIS INCLUDES LATITUDINAL LOCATION OF THE HUDSON BAY VORTEX...AND THE DETAILS PER AN EXPECTED NE PAC UPPER TROUGH /BY DAY 6/ INCLUDING THE POSSIBLE TROUGH FRACTURE/SPLIT PER THIS FEATURE...WHICH WILL HAVE A STRONG INFLUENCE ON SENSIBLE WEATHER ESP BEYOND THE PERIOD. LOW CONFIDENCE IN THE HEIGHT PATTERN IS FURTHER EVIDENT IN MEAN GEFS SOLUTIONS WHICH CONTINUE TO OFFER LARGE HEIGHT SPREADS BY DAY 7. HENCE...PREFERENCE WAS TOWARD FORECAST CONSISTENCY AND PERSISTENCE BY DAY 6-7...WITH A HEAVY TREND TOWARD SEASONAL NORMS UNTIL A BETTER HANDEL ON NE PAC FLOW IS REALIZED. THIS INCLUDES LITTLE CHANGE FROM THE PREVIOUS FORECAST. MON-TUE...SEASONABLE TEMPS WITH MODERATE HUMIDITY WILL CONTINUE THROUGH TUES. DRY WEATHER EXPECTED MON WITH A WEAK SFC RIDGE IN PLACE. BY TUESDAY...A STRONG COMPACT IMPULSE WILL TRAVERSE THE CANADIAN BORDER INTO THE GREAT LAKES AND SUPPORT A SFC TROUGH INTO THE REGION. DEEP MOISTURE WILL BE LOCKED WELL SOUTH OF THE AREA...WITH STRONG DYNAMICS WELL NORTH...SETTING THE STAGE FOR A CLASSIC SPLIT SETUP PER PRECIP CHANCES. HENCE...WILL CARRY PREVIOUS LOW POP MENTION. NEGATIVE THETA-E ADV WILL SUPPORT A COOLING AND DRYING TREND INTO WED. WED-SAT...MASSIVE SFC RIDGE WILL SETTLE INTO THE REGION WITH DRY NORTHERLY FLOW CONTINUING. COOLEST TODAY LOOKS TO BE WED GIVEN H85 TEMP PROGS OVER THE REGION /DOWN TO 10C/. COOL NIGHTS WITH LOWS IN THE 50S EXPECTED AT MANY PLACES...ALTHOUGH AREAS NEAR LK MI MAY STAY MIXED GIVEN THE WARM LAKE WATERS. AIRMASS WILL GRADUALLY MODIFY THROUGH SAT...WITH WARMING THERMAL FIELDS AS THE SFC RIDGE SHIFTS EAST AND SUPPORTS RETURN SW FLOW AND INCREASING LL MOISTURE. THERE ARE SOME SIGNALS FOR A UPPER TROUGH INTO THE GREAT LAKES BY NEXT WEEKEND...ALTHOUGH SIGNALS REMAINED MIXED AT BEST. HAVE LEFT THE PERIOD DRY ATTM. && .AVIATION... WK SW AND ASSOCD SFC TROUGH OVR WRN MI WILL CONT EWD THIS AFTN. LL MASS FLUX ABYSMAL AND GIVEN LACK OF MORE COHERENT DESTABILIZATION WILL KEEP ANY ISOLD TS/CB MENTION OUT OF THE 18Z TERMINAL FCSTS FOR THIS AFTN. OTHERWISE VFR CONDS WILL SUFFICE THROUGH MOST OF THE PD. CLRG SKIES OVERNIGHT AND CONTD MOIST BNDRY LYR MAY AGAIN YIELD A PD OF MVFR VSBYS LATE SIMILAR TO LAST SVRL DAYS AND ALREADY ACCOUNTED FOR IN PRIOR ISSUANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...T
Hazardous weather outlook, Aug 6, 5:37 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT SAT AUG 6 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-070945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT SAT AUG 6 2011 /437 AM CDT SAT AUG 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY. THERE IS A SLIGHT RISK THAT AN ISOLATED THUNDERSTORM COULD PRODUCE DAMAGING WINDS THIS AFTERNOON SOUTH OF A MARION INDIANA TO LIMA OHIO LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS...SOME SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL...WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-070945- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 537 AM EDT SAT AUG 6 2011 /437 AM CDT SAT AUG 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM THIS MORNING INTO EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY INTO MONDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN WILL CREATE HAZARDOUS BOATING CONDITIONS LATE SUNDAY AFTERNOON INTO MONDAY. SCATTERED THUNDERSTORMS...SOME SEVERE WITH ISOLATED DAMAGING WIND GUSTS...WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT. THERE IS AN ELEVATED RISK OF RIP CURRENTS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 6, 4:06 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT SAT AUG 6 2011
MIZ081-062030-
HILLSDALE MI-
406 PM EDT SAT AUG 6 2011
...THUNDERSTORMS MOVING THROUGH HILLSDALE COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF LITCHFIELD...MOVING EAST AT 25 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH UP TO
AN INCH IN AN HOUR ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
LITCHFIELD AND READING...
JONESVILLE...
LONG LAKE AND MONTGOMERY...
ALLEN AND CAMDEN...
LAKE WILSON AND BEAR LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8436 4190 8437 4190 8435 4173 8436
4176 8482 4207 8482 4208 8437
TIME...MOT...LOC 2004Z 270DEG 20KT 4195 8484Special weather statement, Aug 6, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT SAT AUG 6 2011
INZ017-024-025-062045-
HUNTINGTON IN-WABASH IN-WHITLEY IN-
418 PM EDT SAT AUG 6 2011
...THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...NORTHERN WABASH
AND SOUTHWESTERN WHITLEY COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
LIBERTY MILLS...
BRACKEN AND BIPPUS...
LUTHER...GOBLESVILLE AND TUNKER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4086 8592 4104 8595 4105 8588 4104 8570
4107 8569 4111 8544 4088 8541
TIME...MOT...LOC 2017Z 263DEG 22KT 4096 8581The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:27 PM EDT | Special Weather Statement | IWX | Adams | 33 min |
| Aug 6, 6:35 PM EDT | Special Weather Statement | IWX | Kosciusko | 25 min |
| Aug 6, 5:50 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| Aug 6, 6:02 PM EDT | Tornado Warning | IWX | Fulton | 28 min |
| Aug 6, 6:38 PM EDT | Special Weather Statement | IWX | Fulton | 37 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | IWX | Fulton | 13 min |
| Aug 6, 7:24 PM EDT | Special Weather Statement | IWX | Henry | 21 min |
| Aug 6, 4:06 PM EDT | Special Weather Statement | IWX | Hillsdale | 24 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.